Alert archive / New Mexico / Flash Flood Watches in 2011
Flash Flood Watch 13, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood watch at Aug 12, 2011, 4:35 AM MDT. It took effect at Aug 13, 2011, 12:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2011, 4:35 AM MDT (10:35 UTC)
- In effect from
- Aug 13, 2011, 12:00 PM MDT
- Expired
- Aug 13, 2011, 8:16 PM MDT
- In force
- 8 hr
- Issued by
- NWS Albuquerque, NM
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
038 WGUS65 KABQ 121035 FFAABQ URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 435 AM MDT FRI AUG 12 2011 NMZ508-511-512-514-526-527-539-122200- /O.NEW.KABQ.FF.A.0013.110813T1800Z-110815T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- EASTERN LINCOLN COUNTY- 435 AM MDT FRI AUG 12 2011 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WATCH FOR RECENT FIRE BURN SCARS ACROSS A PORTION OF NORTH AND CENTRAL NEW MEXICO INCLUDING EASTERN LINCOLN COUNTY...JEMEZ MOUNTAINS...RATON RIDGE/JOHNSON MESA...SOUTH CENTRAL MOUNTAINS... SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET...SOUTHWEST MOUNTAINS AND WEST SLOPES SANGRE DE CRISTO MOUNTAINS. * FROM 12 PM SATURDAY AFTERNOON THROUGH 12 AM MONDAY * MOISTURE WILL STREAM NORTHWARD FROM OLD MEXICO ACROSS MUCH OF CENTRAL AND NORTHERN NEW MEXICO BEGINNING SATURDAY. THIS WILL SET THE STAGE FOR SCATTERED TO NUMEROUS SLOW MOVING SHOWERS AND THUNDERSTORMS FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING. SOME OF THE STORMS WILL PRODUCE HEAVY RAINFALL WHICH WILL ENHANCE THE THREAT FOR FLASH FLOODING OVER RECENT FIRE BURN SCARS. NUMEROUS SHOWERS AND THUNDERSTORMS PRODUCING HEAVY RAINFALL WILL IMPACT THE BURN SCARS ON SUNDAY ONCE AGAIN LEADING TO THE POSSIBILITY OF FLASH FLOODING AND DEBRIS FLOWS. THE MOISTURE PLUME IS EXPECTED TO GRADUALLY SETTLE OUT LATER SUNDAY NIGHT OR EARLY MONDAY WITH SHOWER AND THUNDERSTORM COVERAGE DIMINISHING. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE WALLOW...MILLER...DONALDSON...WHITE...LAS CONCHAS...PACHECO...OSHA AND TRACK FIRE BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KW
4 follow-up statements
329 WGUS65 KABQ 122157 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 357 PM MDT FRI AUG 12 2011 NMZ508-511-512-514-526-527-539-131100- /O.CON.KABQ.FF.A.0013.110813T1800Z-110815T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- EASTERN LINCOLN COUNTY- 357 PM MDT FRI AUG 12 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...EASTERN LINCOLN COUNTY...JEMEZ MOUNTAINS... RATON RIDGE/JOHNSON MESA...SOUTH CENTRAL MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET...SOUTHWEST MOUNTAINS AND WEST SLOPES SANGRE DE CRISTO MOUNTAINS. * FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING * STORMS CAPABLE OF HEAVY RAINFALL WILL BE A THREAT OVER WESTERN AND CENTRAL NEW MEXICO THIS WEEKEND...PARTICULARLY AT BURN SCAR SITES. THE INCREASED THREAT FOR HEAVY RAIN WILL BE IN RESPONSE TO IMPROVED LOW LEVEL MOISTURE COMPLIMENTS OF A BACKDOOR FRONT. A SURGE OF MID AND UPPER LEVEL MOISTURE IS ALSO EXPECTED ALONG THE WESTERN FRINGE OF THE HIGH AS IT MOVES INTO TEXAS BY SUNDAY. THIS SHOULD ALLOW FOR AN INCREASE IN THUNDERSTORM COVERAGE. SLOW MOVEMENT TO THESE STORMS WILL ALSO ENHANCE THE THREAT FOR FLASH FLOODING. THE BEST CHANCES ON SATURDAY SHOULD BE FROM THE WEST CENTRAL TO SOUTH CENTRAL MOUNTAINS...INCLUDING THE UPPER GILA. BY SUNDAY...AREAS ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN WILL EXPERIENCE THE BEST CHANCES FOR HEAVY RAINFALL. IT APPEARS THE PRIMARY THREAT FOR FLASH FLOODING WILL BE OVER BURN SCARS... HOWEVER PERSONS ACROSS WESTERN AND CENTRAL NEW MEXICO SHOULD BE PREPARED FOR LOCALIZED HEAVY RAINFALL CAPABLE OF FLASH FLOODING. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE WALLOW...MILLER...DONALDSON...WHITE...LAS CONCHAS...OSHA... PACHECO AND TRACK FIRE BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ DPORTER
466 WGUS65 KABQ 131052 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 452 AM MDT SAT AUG 13 2011 NMZ508-511-512-514-526-527-539-132200- /O.CON.KABQ.FF.A.0013.110813T1800Z-110815T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- EASTERN LINCOLN COUNTY- 452 AM MDT SAT AUG 13 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM NOON MDT TODAY THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...EASTERN LINCOLN COUNTY...JEMEZ MOUNTAINS... RATON RIDGE/JOHNSON MESA...SOUTH CENTRAL MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET...SOUTHWEST MOUNTAINS AND WEST SLOPES SANGRE DE CRISTO MOUNTAINS. * FROM NOON MDT TODAY THROUGH SUNDAY EVENING * STORMS CAPABLE OF HEAVY RAINFALL WILL BE A THREAT OVER WESTERN AND CENTRAL NEW MEXICO THIS WEEKEND. THE INCREASED THREAT FOR HEAVY RAIN WILL BE IN RESPONSE TO IMPROVED LOW LEVEL MOISTURE COMPLIMENTS OF A BACKDOOR FRONT. A SURGE OF MID AND UPPER LEVEL MOISTURE IS ALSO EXPECTED ALONG THE WESTERN FRINGE OF THE HIGH AS IT MOVES INTO TEXAS BY SUNDAY. THIS SHOULD ALLOW FOR AN INCREASE IN THUNDERSTORM COVERAGE. THE BEST CHANCES ON SATURDAY SHOULD BE FROM THE WEST CENTRAL TO SOUTH CENTRAL MOUNTAINS...INCLUDING THE UPPER GILA. BY SUNDAY...AREAS ALONG AND WEST OF THE CENTRAL MOUNTAIN CHAIN WILL EXPERIENCE THE BEST CHANCES FOR HEAVY RAINFALL. IT APPEARS THE PRIMARY THREAT FOR FLASH FLOODING WILL BE OVER BURN SCARS...HOWEVER PERSONS ACROSS WESTERN AND CENTRAL NEW MEXICO SHOULD BE PREPARED FOR LOCALIZED HEAVY RAINFALL CAPABLE OF FLASH FLOODING. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE WALLOW...MILLER...DONALDSON...WHITE...LAS CONCHAS...OSHA... PACHECO AND TRACK FIRE BURN SCARS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ KW
558 WGUS65 KABQ 132133 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 333 PM MDT SAT AUG 13 2011 NMZ508-511-512-514-526-527-539-141300- /O.CON.KABQ.FF.A.0013.000000T0000Z-110815T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- EASTERN LINCOLN COUNTY- 333 PM MDT SAT AUG 13 2011 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTH AND CENTRAL NEW MEXICO...INCLUDING THE FOLLOWING AREAS...EASTERN LINCOLN COUNTY...JEMEZ MOUNTAINS... RATON RIDGE/JOHNSON MESA...SOUTH CENTRAL MOUNTAINS...SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET...SOUTHWEST MOUNTAINS AND WEST SLOPES SANGRE DE CRISTO MOUNTAINS. * THROUGH SUNDAY EVENING * STORMS CAPABLE OF HEAVY RAINFALL WILL BE A THREAT OVER WESTERN...CENTRAL...AND NORTHERN NEW MEXICO THROUGH THIS EVENING AND AGAIN TOMORROW AFTERNOON AND EVENING. THE INCREASED THREAT FOR HEAVY RAIN IS DUE TO A SURGE OF MONSOON MOISTURE FROM THE SOUTHEAST AND SOUTH AS THE UPPER HIGH SHIFTS INTO NORTHWEST TEXAS. BEST CHANCES FOR PRECIPITATION THROUGH THIS EVENING AND TOMORROW IS ACROSS THE GILA MOUNTAINS IN THE SOUTHWEST...SOUTHERN SAN JUAN...SANGRE DE CRISTO MOUNTAINS AND ADJACENT SLOPES AND PLAINS. THE CONTINENTAL DIVIDE...SANDIA...MANZANO AND SACRAMENTO MOUNTAINS AND ADJACENT SLOPES AND PLAINS SHOULD ALSO RECEIVE PRECIPITATION. * FLASH FLOODING AND DEBRIS FLOWS WILL BE A PARTICULAR THREAT ON BURN SCARS WITH RAINFALL RATES OF THIS MAGNITUDE. THIS INCLUDES THE WALLOW...MILLER...DONALDSON...WHITE...LAS CONCHAS...OSHA... PACHECO AND TRACK FIRE BURN SCARS. PERSONS ACROSS WESTERN...CENTRAL AND NORTHERN NEW MEXICO SHOULD BE PREPARED FOR LOCALIZED HEAVY RAINFALL CAPABLE OF FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
875 WGUS65 KABQ 140216 FFAABQ FLOOD WATCH NATIONAL WEATHER SERVICE ALBUQUERQUE NM 816 PM MDT SAT AUG 13 2011 NMZ508-511-512-514-526-527-539-140330- /O.CAN.KABQ.FF.A.0013.000000T0000Z-110815T0600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SOUTHWEST MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- EASTERN LINCOLN COUNTY- 816 PM MDT SAT AUG 13 2011 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTH AND CENTRAL NEW MEXICO HAS BEEN CANCELLED. DRIER AIR WORKING INTO EASTERN NEW MEXICO WILL CONTINUE THROUGH SUNDAY...THEREBY LIMITING CHANCES FOR WIDESPREAD HEAVY RAINS. SHOWERS AND THUNDERSTORMS WILL STILL BE POSSIBLE ACROSS PORTIONS OF NORTHERN AND WESTERN NEW MEXICO THROUGH SUNDAY NIGHT...AND ANY ONE THUNDERSTORM MAY PRODUCE LOCALLY HEAVY RAIN AND FLOODING. THOUGH THUNDERSTORMS MAY STILL IMPACT RECENT BURN SCARS...WIDESPREAD FLOODING OVER BURN SCARS IS NOT EXPECTED. $$ 34
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood watch went out at Aug 12, 3:31 AM MDT, 1 hour 4 minutes earlier.
Area forecast discussion, Aug 12, 3:31 AM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 331 AM MDT FRI AUG 12 2011 ...HEAVY RAIN AND FLASH FLOOD THREAT LIKELY FOR BURN SCARS THIS WEEKEND... .DISCUSSION... DEBRIS CLOUDS OVER CENTRAL AND SOUTHERN NEW MEXICO ARE KEEPING THE BOUNDARY LAYER WELL INSULATED AND ON THE MILD SIDE ONCE AGAIN THIS MORNING. SCATTERED LIGHT RAIN SHOWERS WERE PRESENT OVER THE EASTERN PLAINS AND POINTS WEST ACROSS THE CENTRAL HIGHLANDS. RAINFALL THROUGH SUNRISE WILL BE LIGHT WITH NO MORE THAN A FEW HUNDREDTHS POSSIBLE. PRECIPITABLE WATER VALUES HAVE DECREASED SOME PER THE 00Z ABQ SOUNDING BUT THE PERCENT OF NORMAL TPW PRODUCT CONTINUES TO INDICATE PWATS BETWEEN 100 AND 150 PERCENT OF NORMAL OVER MOST LOCALES BUT UP TO 180 PERCENT OF NORMAL OVER THE GILA REGION. THE ORIENTATION OF THE HIGH IS STILL SHUNTING THE DEEPEST MONSOONAL MOISTURE JUST SOUTH AND WEST OVER OLD MEXICO AND ARIZONA BUT THAT WILL LIKELY CHANGE OVER THE WEEKEND. AS FOR TODAY...SOME MID LEVEL DRYING WILL KEEP RAIN CHANCES LOWER GENERALLY TO THE NORTH OF INTERSTATE 40. THE BEST CHANCES FOR SHOWERS AND THUNDERSTORMS WILL LIKELY REMAIN SOUTH OF INTERSTATE 40 FROM THE GILA REGION EAST TO THE SOUTH CENTRAL MOUNTAINS AND POSSIBLY THE EAST CENTRAL AND SOUTHEAST PLAINS THROUGH THE AFTERNOON. LOCALLY HEAVY RAINFALL WILL OCCUR IN SLOW MOVING THUNDERSTORMS. WE PONDERED A FLASH FLOOD WATCH FOR THE WALLOW AND MILLER BURN SCARS BUT DECIDED THE BIGGER THREAT AND HIGHER CONFIDENCE WOULD CERTAINLY BE SATURDAY AND SUNDAY. A BACKDOOR COLD FRONT WILL PUSH SOUTH AND WEST ACROSS THE EAST LATER TODAY. THIS WILL HELP IGNITE SCATTERED SHOWERS AND STORMS OVER THE EAST AND RIGHT ALONG THE EAST SLOPES OF THE SANGRE DE CRISTO MOUNTAINS. THE FRONT WILL SWEEP THROUGH THE GAPS OF THE CENTRAL MOUNTAIN CHAIN BY EARLY SATURDAY WITH NOTABLE MOISTURE INCREASES ALL THE WAY TO THE ARIZONA STATE LINE. AN ACTIVE PATTERN IS EXPECTED TO TAKE SHAPE BOTH SATURDAY AND SUNDAY WITH SUNDAY APPEARING TO BE THE MOST ACTIVE OF THE TWO. ON SATURDAY THE UPPER HIGH WILL STILL WOBBLE OVER CENTRAL AND NORTHERN NEW MEXICO BUT WILL ALLOW DEEPER MOISTURE TO FILTER NORTHWARD FROM OLD MEXICO ACROSS CENTRAL AND WESTERN PORTIONS OF THE FORECAST AREA. COVERAGE OF STORMS WILL INCREASE ALONG WITH PWATS. SLOW MOVING STORMS WILL LIKELY DUMP HEAVY RAINFALL AND PRODUCE A FLASH FLOOD THREAT OVER RECENT FIRE BURN SCARS. BY SUNDAY...THE RIDGE IS PROGGED TO SHIFT EASTWARD SETTING A MORE FAVORABLE MONSOONAL TRANSPORT PLUME OVER NEW MEXICO. NUMEROUS SHOWERS AND STORMS CAN BE EXPECTED OVER THE HIGHER TERRAIN AND ADJACENT HIGHLANDS SUNDAY AFTERNOON INTO THE NIGHT. THIS WILL INCREASE FLOOD THREAT OVER BURN SCARS AND POSSIBLY OVER THE WEST/WEST CENTRAL LOCALES AS WELL. DECIDED TO HOIST A FLASH FLOOD WATCH TO INCREASE AWARENESS BEFORE THE WEEKEND BEGINS. WILL LEAVE ONLY FOR BURN SCARS AT THIS POINT BUT IF CURRENT TRENDS IN THE GFS AND ECMWF ARE CORRECT...MORE WIDESPREAD ACTIVITY COULD PRODUCE A FLOOD THREAT OVER THE WEST/WEST CENTRAL LOCALES AS WELL. FUTURE SHIFTS MAY NEED TO TWEAK OR EXPAND THE WATCH. RAIN CHANCES CONTINUE INTO MONDAY BEFORE A DECENT MID LEVEL DRY SLOT PUNCHES INTO THE CENTRAL AND NORTH WHICH WILL LIKELY SHUT DOWN RAIN CHANCES INTO MID WEEK. IT DOES APPEAR THE DRY SLOT WILL DIMINISH AND RAIN CHANCES INCREASE TOWARD THE LATTER HALF OF NEXT WEEK. KW && .AVIATION... A FEW THUNDERSTORMS ARE ONGOING OVER THE EAST CENTRAL PLAINS EARLY THIS MORNING. ISOLATED DOWNPOURS WILL BRIEFLY DROP CONDITIONS TO MVFR...BUT MOST OF THIS ACTIVITY IS NOT ANTICIPATED TO SURVIVE BY SUNRISE. MID TO HIGH LEVEL CLOUDS WILL GRADUALLY DISPERSE...ALLOWING THE ATMOSPHERE TO DESTABILIZE AGAIN BY THE AFTERNOON...AND THE CYCLE WILL START AGAIN WITH SHOWERS AND THUNDERSTORMS GENERALLY FAVORING THE SOUTHWESTERN AND SOUTH CENTRAL MOUNTAINS. LITTLE TO NO COVERAGE IS EXPECTED IN THE NORTH CENTRAL AND NORTHWESTERN ZONES WHERE DRIER AIR WILL WORK IN...BUT SOME ISOLATED STORMS COULD FIRE IN THE NORTHEASTERN PLAINS OF NEW MEXICO AS ANOTHER BACK DOOR FRONT ENTERS THE STATE. SMALL HAIL AND ERRATIC GUSTY WINDS WILL ACCOMPANY ANY THUNDERSTORMS...AND AGAIN WHILE THE BULK OF CONVECTIVE ACTIVITY WILL DISPERSE BEFORE MIDNIGHT...SOME LONGER DURATION SHOWERS AND EMBEDDED STORMS CANNOT BE RULED OUT INTO EARLY SATURDAY MORNING. NEXT AVIATION DISCUSSION SCHEDULED FOR 21Z. && .FIRE WEATHER... GOOD TO EXCELLENT HUMIDITY RECOVERY IS IN PROGRESS OVER MOST OF THE FORECAST AREA THIS MORNING WITH THE EXCEPTION OF THE SAN JUAN BASIN NEAR THE FOUR CORNERS. HIGHER DEWPOINTS ARE EXPECTED TO STAY IN TACT FOR ALL BUT THE NORTHWESTERN AND NORTH CENTRAL ZONES WHERE DRIER AIR WILL WORK IN FROM COLORADO AS THE UPPER LEVEL HIGH CHURNS OVER THE AREA. THIS WILL KEEP MOST SHOWER AND THUNDERSTORM ACTIVITY SOUTH OF INTERSTATE 40 INTO THE SOUTHWESTERN AND SOUTH CENTRAL MOUNTAINS. SOME ISOLATED STORMS WILL LIKELY BREAK OUT NEAR AND JUST BEHIND THE NEXT BACK DOOR FRONT THAT WILL INFILTRATE THE NORTHEASTERN PLAINS THIS AFTERNOON. THIS BOUNDARY WILL WORK ITS WAY INTO CENTRAL VALLEYS AND LIKELY JUST BEYOND AS SATURDAY MORNING UNFOLDS. THE BOUNDARY AND ASSOCIATED MOIST TRANSPORT AND WIDESPREAD SOUTHEASTERLY WIND COMPONENT WILL HELP SET THE STAGE FOR A HEALTHY UPTICK IN STORM COVERAGE SATURDAY AFTERNOON AND SATURDAY NIGHT. GOOD COVERAGE OF WETTING PRECIPITATION IS EXPECTED WHILE DAYTIME HUMIDITY STAYS ELEVATED IN THE 30 TO 40 PERCENT RANGE FOR MUCH OF THE FORECAST AREA. THE STEERING FLOW FOR STORMS WILL SHIFT FROM A SOUTHEAST TO NORTHWEST REGIME ON SATURDAY TO MORE OF A SOUTH TO NORTH PATTERN ON SUNDAY. PLENTY OF MOISTURE IS EXPECTED TO BE AVAILABLE FOR RECYCLING ON SUNDAY WITH THE WESTERN HALF TO WESTERN TWO THIRDS OF THE STATE SEEING THE MOST WETTING PRECIPITATION COVERAGE. TEMPERATURES WOULD RUN CLOSER TO NORMAL ON SUNDAY AS MORE CLOUDS/MOISTURE/PRECIPITATION MODIFY THE AIRMASS. HOPEFULLY THIS INCREASE IN HUMIDITY AND WETTING RAIN WILL HELP ALLEVIATE SOME OF THE RECENT ISOLATED LIGHTNING STRIKE IGNITIONS. INTO NEXT WEEK...HIGH PRESSURE WILL REMAIN WITHIN CLOSE REACH OF NEW MEXICO...BUT STILL SOME UNCERTAINTY TO THE EXACT CENTER PLACEMENT. AT ANY RATE...THE WESTERN HALF OF NEW MEXICO WOULD REMAIN FAVORED FOR CONVECTION WITH COVERAGE TRENDING BACK BELOW SEASONAL EXPECTATIONS. 52 && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 94 63 94 66 / 10 0 20 20 DULCE........................... 89 53 88 53 / 10 5 30 40 CUBA............................ 88 58 85 56 / 20 10 40 40 GALLUP.......................... 88 57 86 57 / 20 20 30 50 EL MORRO........................ 82 52 81 54 / 30 20 50 50 GRANTS.......................... 88 57 87 57 / 20 20 40 40 QUEMADO......................... 82 56 82 56 / 30 20 50 50 GLENWOOD........................ 87 63 89 63 / 40 30 40 30 CHAMA........................... 84 51 81 51 / 10 10 40 60 LOS ALAMOS...................... 86 63 82 61 / 20 10 50 50 PECOS........................... 84 58 79 57 / 30 20 60 60 CERRO/QUESTA.................... 84 53 81 53 / 10 10 50 50 RED RIVER....................... 75 49 72 48 / 30 20 60 60 ANGEL FIRE...................... 78 47 73 49 / 30 20 60 70 TAOS............................ 89 56 84 55 / 20 10 40 40 MORA............................ 82 54 76 53 / 40 20 60 70 ESPANOLA........................ 92 60 89 59 / 10 10 40 40 SANTA FE........................ 88 61 83 60 / 20 10 50 50 SANTA FE AIRPORT................ 91 63 87 61 / 20 10 40 50 ALBUQUERQUE FOOTHILLS........... 94 65 90 64 / 20 10 40 40 ALBUQUERQUE HEIGHTS............. 94 70 91 69 / 10 10 40 40 ALBUQUERQUE VALLEY.............. 96 68 93 66 / 10 10 30 40 ALBUQUERQUE WEST MESA........... 97 67 94 65 / 10 10 30 40 LOS LUNAS....................... 95 66 92 63 / 20 10 30 40 RIO RANCHO...................... 97 65 94 63 / 10 10 30 40 SOCORRO......................... 94 66 93 65 / 20 20 40 40 SANDIA PARK/CEDAR CREST......... 93 61 88 60 / 20 20 50 50 TIJERAS......................... 93 60 88 60 / 20 20 50 50 MORIARTY/ESTANCIA............... 89 58 85 56 / 20 20 50 60 CLINES CORNERS.................. 85 61 81 60 / 30 20 50 60 GRAN QUIVIRA.................... 89 63 87 62 / 30 30 40 50 CARRIZOZO....................... 90 65 89 64 / 30 30 30 40 RUIDOSO......................... 80 58 79 58 / 50 40 50 50 CAPULIN......................... 87 59 82 59 / 20 10 40 40 RATON........................... 93 60 89 60 / 20 20 40 50 SPRINGER........................ 93 60 88 60 / 20 20 40 50 LAS VEGAS....................... 87 57 82 57 / 30 20 50 60 CLAYTON......................... 89 63 87 64 / 20 10 30 30 ROY............................. 90 63 86 63 / 20 20 40 50 CONCHAS......................... 95 70 92 70 / 20 20 30 30 SANTA ROSA...................... 94 69 91 68 / 20 20 30 40 TUCUMCARI....................... 97 70 93 70 / 20 20 30 30 CLOVIS.......................... 94 69 93 68 / 20 30 20 30 PORTALES........................ 94 69 94 68 / 20 30 20 30 FORT SUMNER..................... 96 71 95 70 / 20 20 30 30 ROSWELL......................... 101 74 97 72 / 20 30 20 30 PICACHO......................... 92 65 90 63 / 20 30 40 40 ELK............................. 85 60 83 60 / 50 40 50 50 && .ABQ WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES...NMZ508-511-512-514-526-527-539. && 17/52
Hazardous weather outlook, Aug 11, 6:06 AM MDT, 22 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 606 AM MDT THU AUG 11 2011 NMZ501>540-121200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 606 AM MDT THU AUG 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE HIGHER TERRAIN OF WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON AND EVENING. SOME OF THE STORMS COULD PRODUCE LOCALLY HEAVY RAINFALL...GUSTY WINDS AND SMALL HAIL ESPECIALLY OVER THE WESTERN...WEST CENTRAL...SOUTHWEST AND SOUTH CENTRAL MOUNTAINS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SHOWER AND THUNDERSTORM COVERAGE WILL INCREASE BOTH SATURDAY AND SUNDAY OVER MUCH OF NEW MEXICO. SLOW MOVING THUNDERSTORMS PRODUCING HEAVY RAINFALL MAY CAUSE LOCALIZED FLASH FLOODING CONCERNS ESPECIALLY OVER RECENT FIRE BURN SCARS. MONDAY THROUGH WEDNESDAY...THE THREAT FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...HOWEVER... SPOTTERS ARE ENCOURAGED TO SUBMIT STORM REPORTS TO OUR WEBPAGE AT WWW.WEATHER.GOV/ABQ OR BY PHONE AT 1-888-386-7637. 17
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 6:07 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca | 38 min |
| Aug 11, 6:25 PM MDT | Special Weather Statement | ABQ | De Baca | 20 min |
| Aug 11, 6:51 PM MDT | Areal Flood Advisory | ABQ | Chaves, De Baca, Roosevelt | 114 min |
| Aug 11, 7:27 PM MDT | Areal Flood Advisory | ABQ | Sandoval, San Miguel, Santa Fe | 2 hr |
| Aug 11, 7:44 PM MDT | Areal Flood Advisory | ABQ | Quay | 61 min |
| Aug 11, 8:10 PM MDT | Areal Flood Advisory | ABQ | Colfax, Mora | 110 min |
| Aug 12, 12:56 PM MDT | Areal Flood Advisory | ABQ | Los Alamos, Sandoval | 2 hr |
| Aug 12, 1:29 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 2 hr |
| Aug 12, 2:38 PM MDT | Flash Flood Warning | ABQ | Lincoln | 112 min |
| Aug 12, 3:14 PM MDT | Areal Flood Advisory | ABQ | Lincoln | 91 min |
| Aug 12, 3:28 PM MDT | Areal Flood Advisory | ABQ | Socorro, Torrance | 92 min |
| Aug 12, 3:54 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 12, 3:58 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro | 92 min |
| Aug 12, 5:09 PM MDT | Areal Flood Advisory | ABQ | Lincoln, Socorro, Torrance | 2 hr |
| Aug 12, 5:20 PM MDT | Areal Flood Advisory | ABQ | Chaves, Roosevelt | 115 min |
Nearby
Flash Flood Watches in New Mexico, 2011Every flash flood watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.